PDA

View Full Version : Allergic reaction starting...?



jrnyc
11-03-2013, 09:51 PM
tonite i have a rash...little bumps, first i felt them to the touch, under
the skin...now they are turning red...trying not to scratch, as some of
them are itchy....mostly chest, a few on right cheek...
blood pressure elevated...systolic number in high range, diastolic in
normal range...
sore throat, which is not listed as side effect...the rash and blood pressure
are listed on website...

i was hoping this would not happen...
Vioxx almost killed me when it cut off my breathing...
Celebrex caused rash....
both those reactions were many years ago...didnt take any NSAID's until recently,
with Diclofenac.

i knew i was taking a chance by taking Diclofenac...discussed it with
pain doctor...
hoped i would have no reaction...

oh well, it gave me good relief with left hip pain...and some pain relief
with pain connected to scoli, arthritis, and stenosis...
looks like it is now off my list of what i can take...

can't remember exact time of when i took it last..hope this reaction doesn't
get worse.

jess...and Sparky

susancook
11-04-2013, 01:10 AM
I would suggest that you stop taking the med, take some Benedryl and if you have any difficulty breathing, call 911. Consider going to the ER before you have trouble breathing. I hope that you feel better in the morning.
Susan

jrnyc
11-04-2013, 07:30 AM
thanks for the concern, susan...

the reaction has been the rash, and high blood pressure...the "isolated
systolic" kind of high blood pressure, with a high systolic number and
normal diastolic...
those were the two reactions i had that are listed as "severe" on the list
of allergic reactions on the website about Diclofenac...

nothing else happened, besides a sore throat, which is not listed as an
allergic reaction, and stayed mild...
i did not take Benedryl...when i had the bad (stopped breathing) reaction to Vioxx years ago, i took Benedryl and had a rapid heartbeat ALL nite long...i have not risked Benedryl or ANY such medication since that nite...

for now, i still have the rash...blood pressure is lower, but systolic is still a little high...
i expect rash to disappear over the next few days...
noticing MILD chest pain left side, was not there last nite....?

so...i cannot take any NSAIDS....have reacted to Vioxx, Celebrex, and now Diclofenac...

not good...since i am not getting steroid shots anymore, makes pain control dependent on narcotic pain killers...which i am not happy about...

thanks for "listening"
jess...and Sparky

leahdragonfly
11-04-2013, 08:44 AM
Hi Jess,

Just joined and saw your post--I hope everything is settling down. Please call your doctor and run your symptoms by them.

Please don't ignore any chest pain!

Take care, hope this will pass soon.

jrnyc
11-04-2013, 08:48 AM
thanks, leah...
everything is calming down, thank goodness.
i think it will be OK...got lucky that reaction was not worse...

internet says Diclofenac can stay in body about 11-12 hours, so it should be
gone from my body.
i will probably call my GP...but i think the worst is over...
chest pain is passing...pressure down....rash still there for now.

thanks again...
jess

susancook
11-04-2013, 10:49 AM
I hope that you are feeling better. Like Leah recommended, I would at least pass the symptoms, especially the chest pain by your primary provider. I would suggest that when you try any drugs in the future that you start at a very low dose to check for allergy.

Hope that today is better than yesterday!
Susan

loves to skate
11-04-2013, 11:15 AM
Hi Jess, I am so sorry that you are reacting badly to Diclofenic, especially since it has been so effective for your pain. I was on Diclofenic when I discovered it was destroying my kidneys. I am pretty much in the same boat as you. No NSAIDS for me either. I take Tramadol but don't think it does much. I get sick on narcotics. Tylenol is about all I can take for pain and it does help somewhat but I am very careful not to take too much. I don't want liver problems too. I really think that an occasional cortisone shot would be OK for you, but I know that scares you. Have you ever tried acupuncture? I have been thinking about it if it would help. Has anyone out there tried acupuncture and did it help with pain?
Take care, Sally

jrnyc
11-05-2013, 12:20 AM
thanks for the concern....
the chest pain is gone....the blood pressure came down...
rash is still there, but not itchy...i expect it to take a few days
to clear up.

Sally, i tried acupuncture years ago...i liked the little "thumb tacks,"
as i call them, that they put in my ears...for relaxation and mood elevation...
but i did not like acupuncture done in my back...that was just my own
personal reaction to it...but i know plenty of people who swear by
acupuncture for pain relief...so i do not think you can know how you
might do with it unless you try it yourself...
i am so sorry that there are no medications that you can take for pain..
i hope you can find some kind of tx that can help relieve some of the
pain you live with...an injection of some kind...?

thanks again for the replies and concern
jess...and Sparky

Pooka1
11-05-2013, 06:17 AM
Jess, this sounds scary.

Except for the cortisol drop, is this the worse reaction you have had to a med?

I hope those symptoms have gone.

rohrer01
11-05-2013, 02:21 PM
Jess,
This distresses me, too! Your symptoms are a little confusing, though. I agree that stopping was the correct thing to do. However, the sore throat, fever, and chest pain may or may not be related. If your blood pressure was elevated, it was obviously doing something to your cardiovascular system, so that doesn't totally surprise me. I do know that when your histamine levels elevate (allergic response) it can sometimes cause a fever. As for the benedryl, I had a similar reaction to it ONE time. I was taking another med that made me more sensitive to the drug. It can cause a cholinergic response if you get too much diphenhydramine (benedryl). That response is basically a very rapid heart rate and anxiety caused by too much choline (neurotransmitter) to be released in the brain. Your body kind of goes haywire for a bit. You may just have a low tolerance for it and just need a child sized dose. I would talk to your doctor about that. There are other antihistamines out there. You should find a good one that you can take since you do have these problems with drug allergies. It's best to get them on board as soon as you notice a reaction happening.

I feel your frustrations about the narcotics. All I can say when I'm feeling that way is I'm thankful that they are available to me. Imagine how difficult/impossible life would be without them. I hope you can get something that makes you feel better!

((((HUGS)))) to YOU
Tweets and Woofs to Sparky

jrnyc
11-05-2013, 03:47 PM
hi Sharon and rohr...
i had a worse reaction to Vioxx, Sharon...
it cut off my breathing...and Celebrex gave me hives, so i knew i was
taking a big chance and likely to have a reaction to Diclofenac...and sure
enough...but this time, i was lucky and the reaction was not as bad...did
not involve my breathing, and chest pain went away fast...
it took hours for the blood pressure to go down, and the rash is still
there, but i know it will disappear after a while...feel VERY lucky it was
not a worse allergic reaction, but i know i cannot take any more NSAIDs

rohr, i did not get a fever...just the rash first, then blood pressure quickly,
then sore throat....i do not think the sore throat had anything to do with it...
today i feel like i am coming down with a bug of some kind...not related
to NSAID thing...
but i know i was pushing my luck with Diclofenac...i remember writing on
forum that i was puzzled that i did not have an allergic reaction to it
when i first started taking it...
i am thankful that i did get the months of pain relief that the
Diclofenac gave me, before i reacted badly to it...especially considering how badly the left hip was hurting me...

i will ask my GP about the Benedryl thing when i see her...interesting info you gave me about it...thanks!

hugs, tweets and a big woof...
jess...and Sparky

jrnyc
11-05-2013, 05:17 PM
ouch....i was getting more relief from Diclofenac than i thought...
as soon as i started walking Sparky, the left hip pain kicked in and
then the back pain, at waist level...
rats...there is no NSAID that is safe for me to take...
ouch